quick fix for rls :'(

Hi I have beensuffering what seemslike Rls for around a month, and recentlythe symptoms have become alot more severe !! :'( to the pointof having toleave my work bcos of the pure crazy constant ?? eh? Irritableness!!?? As the gp's is closed, does anyone have a quick fix if theresuch a thing !???! :'( In tears now !! aw, I'm 34 andjust gettingover a chestinfection !! and on anti-depressants

6 Replies

oldestnewest
  • Hi Kdon, so sorry you are suffering like this, many of us can relate to all you say.No there is no quick fix or cure but there are a few things that may help butwhat works for one dosnt work for another.

    First of all though did you start any new medication a month ago when it suddenly started? Antidepressants make restless legs worse for majority of sufferers .Which one are you taking? Secondly you are getting over a chest infection many cold / flu type treatments contain ingredients that make legs worse.Any antihistamines?

    If you go to rlshelp.org , go to treatment section and scroll down.There you will findca list of meds that can make it worse or even trigger it.It is an American site but many of the names are the same.Also try RLS-Uk website.

    Some legs like heat some cold, try a hot bath, hotvwater bottles if heat helps.Try cool bath, cold oacks if like to be cool.Some use a fan.Try something tight on your legs like tight stockings.

    Can you get hold of some codeine usually sokd with paracetamol mix if in UK, that may take the edge off.Try some leg stretches,.Can you get hold of a TENS machime? Magnesium tablets help others,

    Not saying any of these helped me just what I have heard others say so worth a try.

    Think it may be some med you are taking but DO NOT stop antidepressants without medical advice, Hope this helps a little , take care ...Pipps x

    Try magnesium oil from health shops rubbedvinto legs

  • Sorry about your situation Kdon,there are no quick fixes ,I bought Mag salts and put in bath it did help,also the oil to rub on legs but it does make skin dry if it helps just put cream on after. Have you been to the Docs about rls if so what have you got,don't waste time buying things get proper help as that will take awhile a get right meds. Keep intouch it helps to tell someone xx

  • Good advice from p1pp1ns, i hope some of what she has suggested will help until the weekend is over. And what she has said about what you are taking right now med wise, could be making things worse. Some anti-depressants can actually start RLS off.

  • What antidepressants are you on, and like the others have said there is no quick fix. How long have you been on the antidepressants, and could the start of your "what seems like RLS" coincide with your meds? There are many classes of anti-d's that can actually trigger your RLS, and do look at the treatment page on the rlshelp.org web site and see the list of of "Drugs and Foods to Avoid". That is the best place to start, and since you have only had these symptoms for a month, if it IS RLS, you should read as much as you can about on reputable web sites. You want a quick fix, but do NOT be fooled by any web site that is advertising a "cure" for money. Scammers, all of them. Trust me, no one has found the "secret cure" that "no one else has discovered". If you have any sports creams around the house with menthol in them, try that, a hot bath, or cold, (some of us like heat, some of us like cold) and there is no one thing that works for EVERYONE. That much is a fact that we have learned, and I have been researching it since 1996. Look at suggestions on the different posts, and DO look at that we site, as all the info about meds that you need is right there on one page by a doctor who is one of the top RLS researchers and REALLY knows his stuff. Ask any questions you might have, but keep in mind that what works for one person does not necessarily work for the next one. Are you in the UK, or the US? We have people from all over here. ;) It would help to know what country you are in, since some meds are available in one and not another.

  • Hi Kdon

    Don't despair, the folks on here are really supportive and we all understand what it's like. You'll get some really good advice from the ones who have been on here for a while ( and boy, do they know there stuff)!! I've learnt a great deal since joining the forum and chat to some lovley people...

    I'm on Lesteral and reduced the dosage from 2 to 1 a day (with GP advice) and my RLS has gotten a lot worse!!! Now I'm not saying because I've reduced my meds that this is the reason my RLS is worse....but Pips is right when she said that although we all have the same symptoms, we are all very different in responding to medication etc. you just have to find out what works for you. I hope your GP has some knowledge of RLS but you'll find some great information on this site if he/she doesn't !!

  • Some people recommend a couple of bananas before bedtime to enable sleep.

You may also like...